MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-401-10.0-SC-SST
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure to treat multilevel peripheral artery disease, a micropuncture transitionless stiffened cannula access set's sheath separated.Ultrasound-guided access was obtained in the left common femoral artery, which was patent and suitable for percutaneous access.After the micropuncture device was placed, an unspecified amplatz wire was used for sheath dilation, secondary to scar tissue.The wire was advanced to the level of the abdominal aorta.All manipulation of catheters and wires was done under fluoroscopic guidance.Upon removal of the micro sheath, only half of the sheath was removed.The sheath had separated in the middle of the device, leaving half of the sheath in the groin.An open cut-down was performed and a vertical incision was made over the amplatz wire, dissecting the tissue down to the common femoral artery.A portion of the sheath fragment was found outside of the vessel, and the user was able to remove the fragment in its entirety.The user then upsized to an unspecified 6-french sheath, which was used to complete the procedure.Upon completion of the procedure, the puncture site was isolated within the proximal left common femoral artery, and 5.0 sutures were used to repair the artery.A second suture was placed after the sheath and wire were removed.The patient was discharged to home the same evening.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected information: d9, h3 = the device was not returned to cook.Summary of event: as reported, during a procedure to treat multilevel peripheral artery disease, a micropuncture transitionless stiffened cannula access set's sheath separated.Ultrasound-guided access was obtained in the left common femoral artery, which was patent and suitable for percutaneous access.After the micropuncture device was placed, an unspecified amplatz wire was used for sheath dilation, secondary to scar tissue.The wire was advanced to the level of the abdominal aorta.All manipulation of catheters and wires was done under fluoroscopic guidance.Upon removal of the micro sheath, only half of the sheath was removed.The sheath had separated in the middle of the device, leaving half of the sheath in the groin.An open cut-down was performed and a vertical incision was made over the amplatz wire, dissecting the tissue down to the common femoral artery.A portion of the sheath fragment was found outside of the vessel, and the user was able to remove the fragment in its entirety.The user then upsized to an unspecified 6-french sheath, which was used to complete the procedure.Upon completion of the procedure, the puncture site was isolated within the proximal left common femoral artery, and 5.0 sutures were used to repair the artery.A second suture was placed after the sheath and wire were removed.The patient was discharged to home the same evening.Additional information was requested.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final lot.One relevant non-conformance on ten devices was noted on a sub-assembly lot; however, all affected product was scrapped, and 100% inspections are in place to capture the non-conformance.A review of complaint history found no additional complaints for the sub-assembly or final lot.A supplier investigation was conducted on the affected component.In-house testing at the supplier found that the material is neither brittle nor prone to breakage without damage/manipulation.The supplier concluded that the component was manufactured to specification.A root cause for the event was not identified by the supplier.The product ifu states ¿remove the introducer catheter, leaving the wire guide in place.Proceed with the planned intervention.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and supplier investigation suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s scarred anatomy and procedural issues contributed to this event.The user reported that an unspecified amplatz wire was used for sheath dilation, secondary to scar tissue, stating that manipulation of catheters and wires was performed under fluoroscopy.This information suggests that a catheter was possibly advanced through the micropuncture sheath/catheter.The product ifu states ¿remove the introducer catheter, leaving the wire guide in place.Proceed with the planned intervention.¿ the risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17844797
Report Number1820334-2023-01310
Device Sequence Number17221601
Product Code DYB
UDI-Device Identifier00827002480025
UDI-Public(01)00827002480025(17)260714(10)15558826
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2026
Device Catalogue NumberMPIS-401-10.0-SC-SST
Device Lot Number15558826
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight102 KG
Patient RaceWhite